Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 54, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 4, 2006, 8:06 PM EDT for 6 counties in Florida. It took effect at May 5, 2006, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2006, 8:06 PM EDT (00:06 UTC)
- In effect from
- May 5, 2006, 12:00 PM EDT
- Expired
- May 5, 2006, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2153 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 050006 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 806 PM EDT THU MAY 4 2006 ...RED FLAG WARNING FOR ALL EAST CENTRAL FLORIDA FRIDAY AFTERNOON... FLZ041-044>046-053-058-141-144-147-051215- /O.EXP.KMLB.FW.W.0053.000000T0000Z-060505T0000Z/ /O.UPG.KMLB.FW.A.0045.060505T1700Z-060506T0000Z/ /O.NEW.KMLB.FW.W.0054.060505T1600Z-060506T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE-NORTHERN BREVARD- 806 PM EDT THU MAY 4 2006 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY. THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA ON FRIDAY FROM NOON TO 800 PM. STEADY WEST TO SOUTHWEST WINDS ARE EXPECTED TO KEEP THE EAST COAST SEA BREEZE PINNED NEAR THE COAST... OR TO PREVENT IT FROM FORMING ALTOGETHER. TEMPERATURES ACROSS THE AREA ARE EXPECTED TO CLIMB TO AROUND 90 DEGREES...WITH AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ047-054-059-064-051215- /O.EXP.KMLB.FW.W.0053.000000T0000Z-060505T0000Z/ /O.NEW.KMLB.FW.W.0054.060505T1600Z-060506T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN- 806 PM EDT THU MAY 4 2006 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM EDT FRIDAY. THE RED FLAG WARNING IS NO LONGER IN EFFECT. A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA ON FRIDAY FROM NOON TO 800 PM. STEADY WEST TO SOUTHWEST WINDS ARE EXPECTED TO KEEP THE EAST COAST SEA BREEZE PINNED NEAR THE COAST... OR TO PREVENT IT FROM FORMING ALTOGETHER. TEMPERATURES ACROSS THE AREA ARE EXPECTED TO CLIMB TO AROUND 90 DEGREES...WITH AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS. AREAS WEST OF INTERSTATE 95 WILL EXPERIENCE THE DRIEST CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
2 follow-up statements
000 WWUS82 KMLB 050937 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 537 AM EDT FRI MAY 5 2006 ...RED FLAG WARNING FOR ALL EAST CENTRAL FLORIDA THIS AFTERNOON... FLZ041-044>047-053-054-058-059-064-141-144-147-060000- /O.NEW.KMLB.FW.A.0046.060506T1700Z-060507T0000Z/ /O.CON.KMLB.FW.W.0054.060505T1600Z-060506T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 537 AM EDT FRI MAY 5 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF EAST CENTRAL FLORIDA TODAY FROM NOON TO 800 PM. STEADY WEST TO SOUTHWEST WINDS ARE EXPECTED TO KEEP THE EAST COAST SEA BREEZE PINNED NEAR THE COAST...OR TO PREVENT IT FROM FORMING ALTOGETHER. TEMPERATURES ACROSS THE AREA ARE EXPECTED TO CLIMB TO THE LOWER 90S...WITH AFTERNOON RELATIVE HUMIDITIES FALLING BELOW 35 PERCENT FOR MORE THAN FOUR HOURS. AREAS WEST OF INTERSTATE 95 WILL EXPERIENCE THE DRIEST CONDITIONS. THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALSO ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ JP
000 WWUS82 KMLB 060035 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 830 PM EDT FRI MAY 5 2006 FLZ041-044>047-053-054-058-059-064-141-144-147-061230- /O.EXP.KMLB.FW.W.0054.000000T0000Z-060506T0000Z/ /O.CON.KMLB.FW.A.0046.060506T1700Z-060507T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 830 PM EDT FRI MAY 5 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EVENING. WEST TO SOUTHWEST WINDS ON SATURDAY ARE EXPECTED TO DELAY THE ONSET OF THE EAST COAST SEA BREEZE...AND KEEP THE BOUNDARY FROM PUSHING INLAND FROM THE BARRIER ISLANDS UNTIL LATE AFTERNOON OR EARLY EVENING. TEMPERATURES ACROSS THE AREA ARE EXPECTED TO CLIMB TO THE LOWER 90S...WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR AND BELOW 40 PERCENT FOR 4 TO 6 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ CRISTALDI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 2:01 PM EDT, 6 hours 5 minutes earlier.
Area forecast discussion, May 4, 2:01 PM EDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 201 PM EDT THU MAY 4 2006 .DISCUSSION... ...DRY WEATHER CONTINUES WITH ELEVATED FIRE WEATHER THREAT... ...SLIGHT CHANCE OF LIGHTNING STORMS RETURNS THIS WEEKEND... TONIGHT AND FRIDAY...TROUGH OF LOW PRESSURE MOVING ACROSS THE SOUTHEAST WILL KEEP THE SURFACE RIDGE AXIS SOUTH OF CENTRAL FLORIDA. THIS WILL RESULT IN CONTINUED WESTERLY WIND FLOW ACROSS THE AREA. THE DRY...WARM WESTERLY FLOW AND MOSTLY CLEAR TO CLEAR SKIES WILL HELP PUSH TEMPERATURES 3 TO 5 DEGREES NORMAL...AND WITH DEW POINTS FORECAST TO BE IN THE UPPER 50S...RELATIVE HUMIDITY VALUES WILL BE LOW. MODELS NOT PROJECTING MUCH OF A SEA BREEZE EXCEPT OVER SAINT LUCIE AND MARTIN COUNTIES. IF THE WINDS DIE DOWN TO LESS THAN 5 MPH THE POTENTIAL FOR AREAS OF DENSE SMOKE AND FOG LATE OVERNIGHT AROUND THE PORT SAINT JOHN AREA INCREASES DRAMATICALLY. FRIDAY NIGHT-SUNDAY...LATEST 12Z MODEL GUIDANCE DRAGS A WEAK FRONTAL BOUNDARY ALONG THE CAROLINAS THROUGH NORTH FLORIDA BY SATURDAY MORNING. THE HIGH PRESSURE RIDGE WILL GET KNOCKED FURTHER SOUTH ACROSS SOUTHERN FLORIDA. THE WEAK BOUNDARY IS PROGGED TO SLIDE INTO ECFL DURING THE DAY AS IT FIZZLES OUT WITHOUT MUCH UPPER LEVEL SUPPORT OR LOW LEVEL CONVERGENCE. PROSPECTS FOR ANY PCPN ON SATURDAY ARE LOOKING LESS LIKELY...BUT WILL RELUCTANTLY FOR NOW KEEP SOME SCHC POPS ACROSS OUR NORTHERN CWA. WEST SOUTHWEST WINDS ON SATURDAY WILL AVERAGE BETWEEN 10-15 MPH. A WEAK SEA BREEZE WILL BE FELT ALONG THE IMMEDIATE COAST DURING THE AFTN AND THOSE AREAS WILL SEE AN ONSHORE COMPONENT WHEN IT DOES. MODELS CONTINUE TO SHOW A GRADUAL MOISTURE RETURN INTO THE REGION THIS WEEKEND. ON SUNDAY PCPN CHANCES AGAIN REMAIN REMOTE BUT ANOTHER FRONT WILL VENTURE INTO NORTH FLORIDA BY EARLY EVENING. A BETTER DEFINED SEA BREEZE BOUNDARY WILL EXIST ON THIS DAY WITH A BIT MORE MOISTURE TO WORK WITH AND WILL KEEP SCHC POPS IN THE ZONES FOR NOW. WILL ALSO HAVE A MID-LVL PULSE OR TWO TRAVERSE THE REGION TO ADD SOME MORE SUPPORT FOR POSSIBLE CONVECTION. A VERY WARM WEEKEND IN STORE AND SEVERAL AREAS MAY BE WITHIN A COUPLE DEGREES OF RECORD HIGHS EACH DAY. UPPER 80S/LOWER 90S ON TAP FOR HIGHS WITH MILD LOWS IN THE 60S. MONDAY-THURSDAY...THE LATEST FRONTAL BOUNDARY WILL SAG SOUTH INTO ECFL ON MONDAY WITH OUR BEST SHOT AT MEASURABLE PCPN IN THE EXTENDED. CONTINUED MID-LVL IMPULSES MAY PROVIDE A LITTLE EXTRA LIFT FOR CONVECTION. THE FRONT WILL STALL AND WASH OUT BY TUESDAY...THOUGH LATEST MEX NUMBERS KEEP A SCHC FOR POPS AROUND TUESDAY. WILL HOLD OFF ON INTRODUCING POPS TUESDAY BUT LATER SHIFTS MAY NEED TO ADD POPS IF MODEL CONSISTENCY PLAYS OUT. WEAK HIGH PRESSURE AND ONSHORE FLOW RETURN TO THE AREA TUESDAY INTO THURSDAY. NO BIG RELIEF FROM THE TEMPERATURES AS THEY REMAIN MAINLY IN THE 80S FOR HIGHS AND LOWS IN THE 60S. && .MARINE...SEA BREEZE INFLUENCE NEAR THE COAST WILL DISSIPATE IN THE EARLY EVENING AND THE SYNOPTIC WESTERLY FLOW WILL ONCE AGAIN TAKE OVER. SEAS 4 FEET OR LESS WITH ONLY A 1 TO 2 FOOT LONG PERIOD SWELL CONTRIBUTION. SOUTHWEST WINDS CONTINUE FRIDAY NIGHT INTO THE WEEKEND...THOUGH WILL SEE WINDS TRANSITION AROUND THE AFTN SEA BREEZE ALLOWING FOR AN ONSHORE FLOW IN THE AFTERNOON. SEAS WILL REMAIN GENERALLY 3 FT OR LESS THROUGH THE PERIOD. NO HEADLINES EXPECTED. && .AVIATION...VFR EXCEPT FOR LCL LOW LVL SMOKE LYR KTIX VCNTY THROUGH TONIGHT. && .FIRE WEATHER...LATEST WRFNMM8 AND NAM12 MODEL RUNS INDICATE LATE SEA BREEZE...AFTER 4 PM...REACHING PAST INTERSTATE 95 IN BREVARD COUNTY AT WHICH TIME SMOKE AND FIRE SPREAD SHOULD BE EAST TO WEST. EXPECTING SEA BREEZE TO DIE DOWN MID EVENING AND THE SYNOPTIC SCALE WESTERLY FLOW WILL TAKE OVER AGAIN. LOW RELATIVE HUMIDITY VALUES WILL REMAIN A DAILY ISSUE INTO THE WEEKEND. DRY WESTERLY FLOW AHEAD OF NEXT APPROACHING FRONT WILL CAUSE AFTERNOON RELATIVE HUMIDITY VALUES TO APPROACH RED FLAG FRIDAY AND SATURDAY WITH A SEA BREEZE ONLY NEAR THE COAST SOUTH OF CAPE CANAVERAL. LIGHTNING STRIKES WILL BECOME AN ISSUE ONCE AGAIN THIS WEEKEND AND EARLY NEXT WEEK OVER THE COASTAL AREAS CAPE SOUTH AS THUNDERSTORMS MAY DEVELOP ALONG THE SEA BREEZE IN THE LATE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DAB 61 88 64 88 / 0 10 10 20 MCO 62 89 65 91 / 0 10 10 10 MLB 63 87 65 89 / 0 0 10 10 VRB 60 89 63 87 / 0 0 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... ...RED FLAG WARNING NOON UNTIL 8 PM TODAY FOR ALL ZONES. ...FIRE WEATHER WATCH FRI AFTN FOR LAKE...SEMINOLE... VOLUSIA...ORANGE...OSCEOLA...NORTH BREVARD AND OKEECHOBEE COUNTIES. && SHORT TERM...WIMMER LONG TERM....SEDLOCK
Hazardous weather outlook, May 4, 10:22 AM EDT, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1022 AM EDT THU MAY 4 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 050000- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1022 AM EDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...DENSE FOG/SMOKE IMPACT... LOCALLY DENSE SMOKE IS POSSIBLE IN THE VICINITY OF THE PORT SAINT JOHN FIRE. WEST TO SOUTHWEST WINDS WILL SPREAD SMOKE EASTWARD TOWARD TITUSVILLE...PORT SAINT JOHN... SHARPES...CANAVERAL GROVES AND COCOA. LATE AFTERNOON AND EARLY EVENING SEA BREEZES MAY REACH INLAND FAR ENOUGH TO PUSH THE SMOKE TO THE WEST BEFORE THE SEA BREEZES DIE DOWN AND THE SMOKE IS AGAIN PUSH TO THE EAST FOR THE REST OF THE EVENING AND OVERNIGHT HOURS. MOTORISTS ARE ADVISED TO DRIVE WITH CAUTION ON ROADWAYS IN THIS AREA DUE TO THE POSSIBILITY OF LOWER VISIBILITY IN SMOKE. THE POLLUTION RESULTING FROM THE FIRES COMBINED WITH EMISSIONS FROM FROM CARS AND TRUCKS COULD PUSH AIR QUALITY INTO THE UNHEALTHY RANGE FOR SENSITIVE INDIVIDUALS. PERSONS IN THE FIRE AREAS SHOULD AVOID PHYSICAL EXERTION AND OUTDOOR ACTIVITY. CHECK WITH THE HIGHWAY PATROL FOR ROAD CLOSURES DUE TO SMOKE. LOCALLY DENSE SMOKE IS POSSIBLE AGAIN THURSDAY NIGHT NEAR THE PORT SAINT JOHN FIRE...ESPECIALLY AFTER MIDNIGHT. ...FIRE WEATHER IMPACT... HIGH PRESSURE ACROSS THE EASTERN GULF AND SOUTH FLORIDA WILL PROVIDE A DRY WESTERLY FLOW TODAY WITH RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS THIS AFTERNOON. AN ELEVATED FIRE WEATHER THREAT CONTINUES ESPECIALLY NEAR ONGOING FIRES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY INCREASING OFFSHORE FLOW THROUGH SATURDAY AND LOW RELATIVE HUMIDITY VALUES EACH AFTERNOON WILL ELEVATE THE FIRE WEATHER THREAT THROUGH THE REMAINDER OF THE WEEK. THERE IS A SLIGHT CHANCE FOR LIGHTNING STORMS SATURDAY THROUGH MONDAY AS A FRONTAL TROUGH PUSHES TOWARD THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 5:37 AM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 23 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.